By Topic

On the redundancy of binary Huffman codes (Corresp.)

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)

Some properties of Huffman codes are presented. It is shown that knowing the probability P_{1} of the most likely source letter, there exist new lower and upper bounds on the redundancy of the Huffman code which are tighter for P_{1} \geq 0.4 than those given by Shannon's first theorem or by the more recent results of Gallager. It is also shown that the new bounds are the tightest possible for P_{1} \geq 0.4 when it is supposed that PI is the only known probability.

Published in:

Information Theory, IEEE Transactions on  (Volume:26 ,  Issue: 2 )